Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 30, 2000, 5:10 AM CDT for Murray County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2000, 5:10 AM CDT (10:10 UTC)
- Expired
- May 30, 2000, 5:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Murray County, MN
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 301011 SVRFSD MNC101-301045- BULLETIN - IMMEDIATE BROADCAST REQUESTTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 510 AM CDT TUE MAY 30 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MURRAY COUNTY IN SOUTHWEST MINNESOTA * UNTIL 545 AM CDT * AT 510 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED 4 MILES NORTHWEST OF CURRENT LAKE...OR ABOUT 18 MILES NORTHWEST OF SLAYTON...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CURRENT LAKE AROUND 515 AM CDT CURRIE AROUND 530 AM CDT DOVRAY AROUND 540 AM CDT THE PUBLIC REPORTED 3/4 INCH OR LARGER HAIL AT RUTHTON AT 505 AM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:38 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 30, 3:38 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 338 AM CDT TUE MAY 30 2000 SATELLITE LOOPS INDICATE LARGE AREA OF LOWER CLOUDS NORTH OF FRONT WHICH SHOULD DOMINATE FORECAST AREA TODAY THROUGH WEDNESDAY AS COLD FRONT BECOMES QUASISTATIONARY OVER SOUTHERN NEBRASKA AND SOUTHERN IOWA. FRONTAL POSITION HARD TO FIND ON SATELLITE PICTURES DUE TO DYING MCC OVER FORECAST AREA...BUT SURFACE ANALYSIS SHOWS FRONTAL POSITION OVER NEBRASKA TO SOUTHERN MINNESOTA CUTTING ACROSS SOUTHEAST PART OF FORECAST AREA EARLY THIS MORNING. SOUTHWEST FLOW ALOFT THROUGH WEDNESDAY LEAVES FORECAST AREA OPEN TO SHORT WAVES. WSR-88D INDICATES MODELS ARE A LITTLE FAST WITH SHORT WAVE OVER SOUTH DAKOTA AND NEBRASKA THIS MORNING...SO WILL NEED TO HOLD MENTION OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PART OF FORECAST AREA AND OVER SOUTHERN PART OF FORECAST AREA THIS MORNING. WSR-88D REFLECTIVITY MOSAIC INDICATES CENTRAL PART OF FORECAST AREA FROM EAST TO WEST WILL REMAIN PRECIPITATION FREE TODAY. MODELS SHOW NEXT MODERATELY STRONG SHORT WAVE FOR FORECAST AREA AROUND 36 HOURS. ANOTHER SIGNIFICANT WAVE AFFECTS AREA ON NGM...ETA AND AVN AROUND 48 HOURS. NGM AND AVN BEGIN MOVING FRONT NORTH AS WARM FRONT CLOSE TO SOUTHERN PART OF FORECAST AREA BY 48 HOURS. THIS SHOULD ACT AS TRIGGER FOR SIGNIFICANT THUNDERSTORMS LATE WEDNESDAY INTO WEDNESDAY NIGHT. MODELS DIVERGE ON TEMPERATURES. BASED ON TIME OF YEAR...CLOUD COVER EARLY THIS MORNING...AND PAST EXPERIENCE...PREFER ETA FOR SOUTHERN PART OF FORECAST AREA AND CLOSER TO NGM OVER NORTHERN PART OF FORECAST AREA. CLOUD COVER AND COLD AIR ADVECTION NORTH OF FRONT SHOULD LIMIT HIGH TEMPERATURES TODAY. WITH SIMILAR SURFACE PATTERN WEDNESDAY...EXPECT HIGH TEMPERATURES TO BE CLOSE TO HIGH TEMPERATURES TODAY. ABUNDANT LOW LEVEL MOISTURE IN PLACE WILL KEEP DEWPOINTS HIGH AND LIMIT TEMPERATURE FALLS TONIGHT. .FSD...NONE BLOOM
In the hours before
Local storm report, May 30, 12:54 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1254 AM CDT TUE MAY 30 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...."
1210 AM PONCA NE 60 MPH TSTM GUST
05/30/00 DIXON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, May 30, 1:50 AM CDT, 3 hours 20 minutes before
SDZ070-071-IAZ020-021-031-032-NEZ013-014-300800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 150 AM CDT TUE MAY 30 2000 ...SEVERE THUNDERSTORM WATCHES CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVEERE THUNDERSTORM WATCH NUMBER 391...AND THE PART OF SEVERE THUNDERSTORM WATCH NUMBER 392 THAT WAS IN EFFECT FOR THE PART OF NORTHWEST IOWA WHICH INCLUDED SIOUX CITY AND THE AREA JUST EAST OF SIOUX CITY. SHOWERS AND THUNDERSTORMS WILL STILL MOVE OVER THE AREA TONIGHT...BUT THE THREAT OF SEVERE STORMS HAS ENDED FOR THE NIGHT. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:55 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.